# SDR CA130425004

- Difficulty date: March 6, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA 46-350P
- Aircraft time: 106 hours
- Engine: Lyc TIO540AE2A
- System (JASC): 3200 · Landing Gear System
- Part: Landing Gear
- Condition: Misinstalled
- Stage of operation: LD
- How discovered: O
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) - A/C LANDED WITH NOSE WHEEL STEERING HORN ASSY JAMMED IN ENGINE MOUNT TUBE CAUSING AIRCRAFT TO DEPART RUNWAY. IMPACT WITH SNOW BANK CAUSED FURTHER NOSE GEAR COLLAPSE AND OVERLOAD FAILURE OF THE NOSE GEAR ACTUATOR/ENGINE MOUNT INTERFACE.  SUSPECT AIRCRAFT MISHANDLING DURING TOWING OUT OF HANGAR OVER ICE ACCUMULATION MAY HAVE CAUSED SUFFICIENT DAMAGE TO ENGINE MOUNT INTERFACE TO REDUCE GEAR RAKE ANGLE BELOW 90 DEGREES (REF MM 32-20-00 PG 8 SHEET 1 OF 2 OF FIG. 3). INCORRECT RAKE ANGLE REDUCES CLEARANCE BETWEEN WHEEL STEERING HORN AND ENGINE MOUNT TUBE, DESPITE COMPLIANCE WITH SB 1075A OR NEW HORN INSTALLED, AND WILL ALSO ALLOW STEERING OVER-TRAVEL .  GEAR EXTENSION, COINCIDING WITH LEFT RUDDER INPUT, IS ALSO SUSPECTED TO HAVE CAUSED THE INTERFERENCE. RIGHT RUDDER INPUT AFTER FULL EXTENSION COULD NOT CLEAR THE JAMMED NOSE WHEEL. RECOMMEND ADVISORY NOTE TO OWNERS TO AVOID GEAR EXTENSION CONCURRENTLY WITH LEFT RUDDER INPUT AS AN INTERIM MEASURE.  TSB WILL REMOVE ENGINE MOUNT AND GEAR AND CONDUCT FURTHER TESTING.
